Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Dec 8, 2008, 3:23 PM MST. It took effect at Dec 8, 2008, 9:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 3:23 PM MST (22:23 UTC)
- In effect from
- Dec 8, 2008, 9:00 PM MST
- Expired
- Dec 9, 2008, 9:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 082223 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 323 PM MST MON DEC 8 2008 ...STRONG GAP WINDS IN WASHINGTON COUNTY THROUGH EARLY TUESDAY MORNING... .A COLD FRONT THAT WILL MOVE SOUTH THROUGH EXTREME SOUTHWEST UTAH LATE THIS AFTERNOON WILL CREATE STRONG NORTHERLY GAP WINDS FOR TONIGHT THROUGH EARLY TUESDAY. THE STRONGEST WINDS WILL DEVELOP AROUND MID-EVENING...THEN CONTINUE THROUGH THE BALANCE OF THE OVERNIGHT HOURS. WINDS WILL SLOWLY DECREASE BEGINNING TUESDAY MORNING. UTZ019-090600- /O.NEW.KSLC.WI.Y.0033.081209T0400Z-081209T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 323 PM MST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST TUESDAY. THIS ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY IN EXTREME SOUTHWEST UTAH. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH WILL DEVELOP THIS EVENING...AND CONTINUE INTO EARLY TUESDAY MORNING. WINDS WILL SLOWLY DECREASE DURING THE MORNING HOURS TUESDAY...THOUGH WINDY CONDITIONS WILL PERSIST THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 090521 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1021 PM MST MON DEC 8 2008 UTZ019-091200- /O.CON.KSLC.WI.Y.0033.000000T0000Z-081209T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 1021 PM MST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY. THIS ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY IN EXTREME SOUTHWEST UTAH. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH WILL CONTINUE INTO EARLY TUESDAY MORNING. WINDS WILL SLOWLY DECREASE DURING THE MORNING HOURS TUESDAY...THOUGH WINDY CONDITIONS WILL PERSIST IN THE CANYONS THROUGH THE MORNING HOURS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 090848 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 148 AM MST TUE DEC 9 2008 UTZ019-091600- /O.CON.KSLC.WI.Y.0033.000000T0000Z-081209T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 148 AM MST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. THIS ADVISORY IS FOR THE NORTH TO SOUTH ORIENTED CANYONS OF WASHINGTON COUNTY IN EXTREME SOUTHWEST UTAH. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 45 MPH WILL CONTINUE INTO EARLY TUESDAY MORNING. WINDS WILL SLOWLY DECREASE DURING THE MORNING HOURS TUESDAY...THOUGH WINDY CONDITIONS WILL PERSIST IN THE CANYONS THROUGH THE MORNING HOURS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 091610 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 910 AM MST TUE DEC 9 2008 UTZ019-091715- /O.EXP.KSLC.WI.Y.0033.000000T0000Z-081209T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 910 AM MST TUE DEC 9 2008 ...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND ADVISORY FOR EXTREME SOUTHWEST UTAH WILL EXPIRE AT 9 AM MST THIS MORNING. CANYON WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS MORNING ACROSS WASHINGTON COUNTY. WHILE THE WINDS WILL CONTINUE TO WEAKEN...SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH CAN STILL BE EXPECTED THROUGH THE REMAINDER OF THE MORNING. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 8, 9:35 AM MST, 5 hours 48 minutes earlier.
Area forecast discussion, Dec 8, 9:35 AM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 935 AM MST MON DEC 8 2008 .SYNOPSIS...A COLD AND SOMEWHAT MOIST STORM SYSTEM WILL SWEEP SOUTH ACROSS UTAH TODAY INTO TONIGHT. HIGH PRESSURE WILL RETURN FOR MIDWEEK FOLLOWED BY A WEAKER SYSTEM THURSDAY. && .DISCUSSION...UPPER TROUGH CONTINUES TO DIVE INTO THE GREAT BASIN THIS MORNING WITH ASSOCIATED SURFACE COLD FRONT ACROSS CENTRAL UTAH. A BAND OF PRECIPITATION DEVELOPED ACROSS NORTHERN UTAH WHICH RESULTED IN SOME LIGHT SNOW ACCUMULATIONS DOWN TO THE VALLEY FLOORS THIS MORNING. THIS BAND WILL IMPACT THE SALT LAKE AND UTAH VALLEYS FOR THE LATTER PART OF THE MORNING HOURS. HOWEVER...THE BAND IS RATHER NARROW...WITH PRECIPITATION ALREADY TAPERING OFF NORTH OF OGDEN. VORT MAX EVIDENT OVER FAR SOUTHWEST IDAHO THIS MORNING WILL DIVE INTO UTAH THIS AFTERNOON AND REINFORCE THE COLD FRONT OVER THE AREA. EXPECT ANOTHER ROUND OF PRECIPITATION AS THIS FEATURE MOVES THROUGH...WITH PRECIPITATION ALSO SPREADING INTO CENTRAL AND SOUTHERN UTAH. IN ADDITION...500MB COLD POOL WITH NEAR -30C AIR WILL KEEP SOME INSTABILITY SHOWERS GOING THROUGH MOST OF THE NIGHT. WHILE NORTHERLY FLOW DEVELOPING LATE IN THE DAY WILL NOT BE FAVORABLE FOR OROGRAPHIC ENHANCEMENT ALONG THE WASATCH...SOUTHERN MOUNTAINS COULD DO WELL IN THIS FLOW PATTERN. GOING ADVISORIES LOOK FINE FOR NOW...BUT MAY HAVE TO EVALUATE THE NEED FOR AN ADVISORY LATER TODAY FOR THE I-15 CORRIDOR OF CENTRAL UTAH. NORTHERLY FLOW ALOFT WILL INCREASE OVER THE AREA TONIGHT AS THE JET DIVES DOWN THE BACK SIDE OF THE TROUGH. WITH GOOD SURFACE GRADIENT ACROSS SOUTHERN UTAH AT THE SAME TIME...CONDITIONS SEEM FAVORABLE FOR A GAP WIND EVENT FOR WASHINGTON COUNTY CANYONS. AS A RESULT...MAY HAVE TO ISSUE A WIND HIGHLIGHT WITH THE AFTERNOON PACKAGE. HIGH PRESSURE QUICKLY DEVELOPS OVER THE AREA TOMORROW. AFTER A WEAK BRUSH-BY SYSTEM ON THURSDAY...BROAD COLD TROUGH STILL LOOKS TO IMPACT THE AREA THIS WEEKEND. WILL UPDATE MAINLY TO INCREASE SKY COVER FOR TODAY...OTHERWISE FORECAST LOOKS GOOD. && .AVIATION...INITIAL PRECIP BAND IS OVERHEAD AT THIS TIME BRINGING MVFR CONDITIONS TO THE SLC TERMINAL. THE TAIL END OF THIS BAND IS EXPECTED TO PASS RAPIDLY IMPROVING CONDITIONS TO A PERIOD OF VFR FROM 18Z THROUGH 21Z. THE NEXT AND MORE POTENT WAVE OF PRECIP IS EXPECTED TO BE ON DOORSTEP AFTER THAT TIME BRINGING PERIODS OF IFR SNOW IN SNOW BANDS BETWEEN 21Z AND 02Z BEFORE CONDITIONS AGAIN IMPROVE. WINDS ARE EXPECTED TO REMAIN NORTHERLY THROUGH THIS EVENINGS PUSH. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...WINTER WEATHER ADVISORIES FOR UTZ001>004-006>010-517. WY...NONE. && PUBLIC...CHENG AVIATION...MERRILL/KRUSE/GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 8, 5:06 AM MST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 506 AM MST MON DEC 8 2008 UTZ001>016-019>021-517-518-WYZ021-091300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 506 AM MST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE SOUTH THROUGH THE STATE TODAY INTO TONIGHT AND PRODUCE SUBSTANTIAL SNOWFALL IN THE NORTHERN AND CENTRAL MOUNTAINS OF UTAH. A FEW INCHES OF ACCUMULATION IS ANTICIPATED IN THE NORTHWESTERN AND WEST CENTRAL VALLEYS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE ALOFT WILL BRING GENERALLY DRY CONDITIONS AND SEASONAL TEMPERATURES TO THE REGION TUESDAY THROUGH FRIDAY. THE NEXT STORM SYSTEM WILL MOVE SOUTH OUT OF WESTERN CANADA...AND INTO THE WESTERN STATES FOR THE COMING WEEKEND. THE POTENTIAL FOR HEAVY PRECIPITATION EXISTS WITH THIS NEXT WEEKEND STORM...ESPECIALLY IN THE MOUNTAINS AND WESTERN VALLEYS. .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:00 AM MST | Winter Weather Advisory | SLC | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.